Alert archive / North Dakota / Severe Thunderstorm Warnings in 2016

Severe Thunderstorm Warning 3, NWS Bismarck, ND

May 22, 2016Foster County, Stutsman County, North Dakota

NWS Bismarck, ND issued this severe thunderstorm warning at May 22, 2016, 7:35 PM CDT for Foster County, Stutsman County, North Dakota. It was in force for 55 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
May 22, 2016, 7:35 PM CDT (00:35 UTC)
Expired
May 22, 2016, 8:30 PM CDT
In force
55 min
Issued by
NWS Bismarck, ND
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

Counties Foster County, ND, Stutsman County, ND

The radar

The Bismarck radar (KBIS), 132 km from the middle of the area, began a volume at 00:38 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
May 22, 5:21 PM CDTSevere Thunderstorm WatchSPC8 hr

The nearest sounding before it

Bismarck Municip, ND (KBIS), launched 00:00Z, 0.6 hours before the alert went out and 128 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Bismarck Municip, ND at 00:00Z on 2016-05-23Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 954 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Bismarck Municip, ND at 00:00Z on 2016-05-23The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 28 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
954 J/kg
Mixed-layer CIN
-45 J/kg
Mixed-layer LCL
1516 m above ground
0-6 km bulk shear
56 kt
0-1 km storm-relative helicity
28 m²/s²
0-3 km storm-relative helicity
40 m²/s²
Significant tornado parameter
0.2
Supercell composite
2.3

Open this sounding in Storm Lab

The text

As transmitted.

008 
WUUS53 KBIS 230035
SVRBIS
NDC031-093-230130-
/O.NEW.KBIS.SV.W.0003.160523T0035Z-160523T0130Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE BISMARCK ND
735 PM CDT SUN MAY 22 2016

THE NATIONAL WEATHER SERVICE IN BISMARCK HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHERN STUTSMAN COUNTY IN SOUTHEASTERN NORTH DAKOTA...
  SOUTHWESTERN FOSTER COUNTY IN SOUTHEASTERN NORTH DAKOTA...

* UNTIL 830 PM CDT

* AT 735 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED 6 MILES EAST OF
  WOODWORTH...OR 18 MILES NORTH OF MEDINA...MOVING NORTHEAST AT 25
  MPH.

  HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL. 

  SOURCE...RADAR INDICATED. 

  IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE 
           TO ROOFS...SIDING...AND TREES. 

* THIS SEVERE THUNDERSTORM WILL BE NEAR...
  PINGREE AROUND 800 PM CDT. 
  BORDULAC AROUND 815 PM CDT. 
  KENSAL AROUND 825 PM CDT. 

OTHER LOCATIONS IMPACTED BY THIS SEVERE THUNDERSTORM INCLUDE EDMUNDS
AND MELVILLE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 4700 9919 4713 9940 4733 9931 4733 9927
      4742 9927 4754 9921 4721 9847
TIME...MOT...LOC 0035Z 230DEG 22KT 4715 9917 

HAIL...1.00IN
WIND...60MPH
 
$$

HAMILTON
3 follow-up statements
382 
WWUS53 KBIS 230050
SVSBIS

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BISMARCK ND
750 PM CDT SUN MAY 22 2016

NDC031-093-230130-
/O.CON.KBIS.SV.W.0003.000000T0000Z-160523T0130Z/
STUTSMAN ND-FOSTER ND-
750 PM CDT SUN MAY 22 2016

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 830 PM CDT
FOR NORTHERN STUTSMAN AND SOUTHWESTERN FOSTER COUNTIES...

AT 750 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED 8 MILES WEST OF
PINGREE...OR 17 MILES SOUTH OF CARRINGTON...MOVING NORTHEAST AT 25
MPH.

HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL. 

SOURCE...RADAR INDICATED. 

IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO 
         ROOFS...SIDING...AND TREES. 

THIS SEVERE STORM WILL BE NEAR...
  PINGREE AROUND 800 PM CDT. 
  BORDULAC AROUND 820 PM CDT. 
  KENSAL AROUND 830 PM CDT. 

OTHER LOCATIONS IMPACTED BY THIS SEVERE THUNDERSTORM INCLUDE EDMUNDS
AND MELVILLE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

PREPARE IMMEDIATELY FOR LARGE HAIL AND DEADLY CLOUD TO GROUND
LIGHTNING. SEEK SHELTER INSIDE A WELL-BUILT STRUCTURE. STAY AWAY FROM
WINDOWS.

&&

LAT...LON 4700 9919 4713 9940 4733 9931 4733 9927
      4742 9927 4754 9921 4721 9847
TIME...MOT...LOC 0050Z 230DEG 21KT 4720 9907 

HAIL...1.00IN
WIND...60MPH
 
$$

HAMILTON
198 
WWUS53 KBIS 230105
SVSBIS

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BISMARCK ND
805 PM CDT SUN MAY 22 2016

NDC031-093-230130-
/O.CON.KBIS.SV.W.0003.000000T0000Z-160523T0130Z/
STUTSMAN ND-FOSTER ND-
805 PM CDT SUN MAY 22 2016

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 830 PM CDT
FOR NORTHERN STUTSMAN AND SOUTHWESTERN FOSTER COUNTIES...

AT 805 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED 7 MILES NORTH OF
PINGREE...OR 15 MILES SOUTHEAST OF CARRINGTON...MOVING NORTHEAST AT
25 MPH.

HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL. 

SOURCE...RADAR INDICATED. 

IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO 
         ROOFS...SIDING...AND TREES. 

THIS SEVERE STORM WILL BE NEAR...
  BORDULAC AROUND 820 PM CDT. 
  KENSAL AROUND 830 PM CDT. 

OTHER LOCATIONS IMPACTED BY THIS SEVERE THUNDERSTORM INCLUDE EDMUNDS
AND MELVILLE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

PREPARE IMMEDIATELY FOR LARGE HAIL AND DEADLY CLOUD TO GROUND
LIGHTNING. SEEK SHELTER INSIDE A WELL-BUILT STRUCTURE. STAY AWAY FROM
WINDOWS.

&&

LAT...LON 4703 9910 4711 9925 4729 9920 4750 9913
      4721 9847
TIME...MOT...LOC 0105Z 230DEG 22KT 4726 9896 

HAIL...1.00IN
WIND...60MPH
 
$$

HAMILTON
916 
WWUS53 KBIS 230126
SVSBIS

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BISMARCK ND
826 PM CDT SUN MAY 22 2016

NDC031-093-230136-
/O.EXP.KBIS.SV.W.0003.000000T0000Z-160523T0130Z/
STUTSMAN ND-FOSTER ND-
826 PM CDT SUN MAY 22 2016

...THE SEVERE THUNDERSTORM WARNING FOR NORTHERN STUTSMAN AND
SOUTHWESTERN FOSTER COUNTIES WILL EXPIRE AT 830 PM CDT...
                
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSE AN IMMEDIATE THREAT TO LIFE OR PROPERTY.
THEREFORE THE WARNING WILL BE ALLOWED TO EXPIRE.  HOWEVER SMALL HAIL
AND HEAVY RAIN ARE STILL POSSIBLE WITH THIS THUNDERSTORM.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 100 AM CDT FOR
SOUTHEASTERN NORTH DAKOTA.

LAT...LON 4703 9910 4711 9925 4729 9920 4750 9913
      4721 9847
TIME...MOT...LOC 0124Z 230DEG 22KT 4726 9896 

$$

HAMILTON

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Bismarck, ND wrote its last area forecast discussion before this severe thunderstorm warning went out at May 22, 6:13 PM CDT, 1 hour 22 minutes earlier.

Area forecast discussion, May 22, 6:13 PM CDT, 1 hour 22 minutes before
Area Forecast Discussion
National Weather Service Bismarck ND
613 PM CDT SUN MAY 22 2016

.UPDATE...
Issued at 605 PM CDT Sun May 22 2016

Thunderstorms are starting to develop over western into south
central North Dakota. Stage is still set with increased
instability and sufficient deep layer shear to support severe
storms with large hail and damaging wind gusts as the main
threats. Plenty of moisture continues to surge in ahead of
gradually progressing cold front (dewpoints in the lower 60s) to
bring the risk of heavy rainfall from some storms. The area with
the greatest risk for this continues to be over south central
North Dakota into the James River Valley.

&&

.SHORT TERM...(This evening through Monday)
Issued at 206 PM CDT Sun May 22 2016

Severe thunderstorms highlight the short term period

The latest water vapor imagery shows a closed low circulating
over Alberta with a 100kt jet streak stretched out from northeast
Montana into central Wyoming. This jet streak nudges east into
western North Dakota this evening. This will provide large scale
ascent along a cold frontal boundary, now located from Portal to
Stanley, and south into Hettinger. Dewpoints in the west are in
the lower 40s while in central North Dakota moisture is higher
with dewpoints near 60F. The cold front will slowly move east
tonight, exiting the James River Valley between 09z-12z Monday.

Visible imagery showing stratus eroding which will initiate and
increase low level buoyancy and instability. The HRRR and NAM look
to have a good trend with convection initiation. The most intense
cells begin near Lemmon SD and develop within a corridor between
Dickinson and Bismarck, and narrowing but continuously developing
towards Minot from 4pm-7pm cdt. This consolidates into a line of
thunderstorms that slides into the James River Valley this
evening. Another area of severe and/or heavy rain develops in
south central ND between 7pm and midnight. This is forecast to
move northeast and expand into the James River Valley with heavy
rainfall late evening into the overnight period. Large hail,
damaging winds, and heavy rainfall continue as the main threats
late this afternoon through tonight. Flash flooding possible in
the southern James River Valley late this evening into the
overnight period. More stable air shifts from west to east tonight
ending the precipitation after midnight.

.LONG TERM...(Monday night through Sunday)
Issued at 206 PM CDT Sun May 22 2016

Broad trough over the western CONUS gradually works eastward towards
the plains through the middle and end of the upcoming week. This
will bring active cyclonic flow to the area, though models are
having quite a bit of trouble with timing out individual short waves
within the system. With that said, will keep chances for
precipitation going given the active pattern. Near to slightly above
average temperatures expected.

&&

.AVIATION...(For the 00Z TAFS through 00Z Monday evening)
Issued at 605 PM CDT Sun May 22 2016

Thunderstorms will develop this evening with the greatest coverage
over central into eastern North Dakota. LCL IFR CIGS/VIS can be
expected with the heavier storms. some storms may produce large
hail and strong wind gusts. Chances for thunderstorms will
diminish from northwest to southeast late tonight.

&&

.BIS Watches/Warnings/Advisories...
NONE.
&&

UPDATE...JJS
SHORT TERM...KS
LONG TERM...JJS
AVIATION...JJS
Hazardous weather outlook, May 22, 5:41 PM CDT, 1 hour 54 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BISMARCK ND
541 PM CDT SUN MAY 22 2016

NDZ003>005-011>013-019>023-025-034>037-042-045>048-050-051-232245-
RENVILLE-BOTTINEAU-ROLETTE-WARD-MCHENRY-PIERCE-MERCER-OLIVER-
MCLEAN-SHERIDAN-WELLS-FOSTER-MORTON-BURLEIGH-KIDDER-STUTSMAN-
GRANT-SIOUX-EMMONS-LOGAN-LA MOURE-MCINTOSH-DICKEY-
541 PM CDT SUN MAY 22 2016 /441 PM MDT SUN MAY 22 2016/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL
NORTH DAKOTA...SOUTH CENTRAL NORTH DAKOTA AND SOUTHEAST NORTH
DAKOTA.

.DAY ONE...TONIGHT

THUNDERSTORMS WILL DEVELOP THIS EVENING INTO TONIGHT. SEVERE
STORMS ARE POSSIBLE WITH LARGE HAIL AND DAMAGING WINDS. SOME
STORMS MAY PRODUCE HEAVY RAINFALL...PARTICULARLY OVER THE PORTIONS
OF SOUTH CENTRAL NORTH DAKOTA INTO THE JAMES RIVER VALLEY.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

OCCASIONAL CHANCES FOR THUNDERSTORMS CONTINUE MONDAY NIGHT
THROUGH SATURDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON AND EVENING.

NDZ001-002-009-010-017-018-031>033-040-041-043-044-232245-
DIVIDE-BURKE-WILLIAMS-MOUNTRAIL-MCKENZIE-DUNN-GOLDEN VALLEY-
BILLINGS-STARK-SLOPE-HETTINGER-BOWMAN-ADAMS-
541 PM CDT SUN MAY 22 2016 /441 PM MDT SUN MAY 22 2016/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST NORTH
DAKOTA AND SOUTHWEST NORTH DAKOTA.

.DAY ONE...TONIGHT

THUNDERSTORMS ARE POSSIBLE THIS EVENING INTO TONIGHT. ALTHOUGH
WIDESPREAD SEVERE WEATHER IS NOT EXPECTED...A FEW STORMS MAY BE
CAPABLE OF PRODUCING LARGE HAIL OR DAMAGING WIND GUSTS.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

OCCASIONAL CHANCES FOR THUNDERSTORMS CONTINUE MONDAY NIGHT
THROUGH SATURDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON AND EVENING.

In the hours before

Special weather statement, May 22, 5:39 PM CDT, 1 hour 56 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BISMARCK ND
439 PM MDT SUN MAY 22 2016

NDZ017-031-032-222330-
MCKENZIE-BILLINGS-GOLDEN VALLEY-
439 PM MDT SUN MAY 22 2016

...A STRONG THUNDERSTORM WILL AFFECT NORTHERN GOLDEN VALLEY...
NORTHERN BILLINGS AND SOUTH CENTRAL MCKENZIE COUNTIES UNTIL 530 PM
MDT...

AT 439 PM MDT...A STRONG THUNDERSTORM WAS LOCATED 9 MILES NORTH OF
SENTINEL BUTTE...OR 10 MILES NORTHEAST OF BEACH...MOVING NORTHEAST
AT 50 MPH.

WINDS GUSTS TO 40 MPH AND HALF INCH HAIL ARE POSSIBLE WITH THIS
STORM.

LOCATIONS IMPACTED INCLUDE...
FAIRFIELD.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

LAT...LON 4754 10356 4718 10307 4693 10391 4704 10404
      4710 10405
TIME...MOT...LOC 2237Z 229DEG 44KT 4705 10391

KS/CJS
Special weather statement, May 22, 6:21 PM CDT, 1 hour 14 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BISMARCK ND
621 PM CDT SUN MAY 22 2016

NDZ047-050-230000-
MCINTOSH-LOGAN-
621 PM CDT SUN MAY 22 2016

...A STRONG THUNDERSTORM WILL AFFECT CENTRAL LOGAN AND NORTHWESTERN
MCINTOSH COUNTIES UNTIL 700 PM CDT...

AT 621 PM CDT...A STRONG THUNDERSTORM WAS LOCATED 5 MILES SOUTHWEST
OF WISHEK...OR 18 MILES NORTHWEST OF ASHLEY...MOVING NORTHEAST AT 40
MPH.

WINDS GUSTS TO 40 MPH AND NICKEL SIZE HAIL ARE POSSIBLE WITH THIS
STORM.

LOCATIONS IMPACTED INCLUDE...
WISHEK...LEHR...BEAVER LAKE STATE PARK...BURNSTAD AND GREEN LAKE.

VERY HEAVY RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY CAUSE
LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

LAT...LON 4609 9963 4621 9982 4661 9958 4655 9923
      4639 9916
TIME...MOT...LOC 2320Z 220DEG 36KT 4622 9965

KS/CJS
Local storm report, May 22, 6:40 PM CDT, 55 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BISMARCK ND
640 PM CDT SUN MAY 22 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0635 PM     FUNNEL CLOUD     9 SW WISHEK             46.16N  99.69W
05/22/2016                   MCINTOSH           ND   LAW ENFORCEMENT

&&

JJS
Special weather statement, May 22, 6:41 PM CDT, 54 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BISMARCK ND
641 PM CDT SUN MAY 22 2016

NDZ036-037-230045-
STUTSMAN ND-KIDDER ND-
641 PM CDT SUN MAY 22 2016

...A LINE OF STRONG THUNDERSTORMS WILL AFFECT EASTERN KIDDER AND
WESTERN STUTSMAN COUNTIES UNTIL 745 PM CDT...

AT 641 PM CDT...STRONG THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM 6 MILES NORTHWEST OF MEDINA TO 9 MILES WEST OF
STREETER. MOVEMENT WAS NORTHEAST AT 20 MPH.

PENNY SIZE HAIL AND WIND GUSTS TO 50 MPH WILL BE POSSIBLE WITH THESE
STORMS.

LOCATIONS IMPACTED INCLUDE...
MEDINA...TAPPEN...STREETER...CLEVELAND...PETTIBONE...PINGREE...
WOODWORTH...WINDSOR...EDMUNDS...CRYSTAL SPRINGS AND CHASE LAKE.

VERY HEAVY RAINFALL IS ALSO OCCURRING WITH THESE STORMS...AND MAY
LEAD TO LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH
FLOODED ROADWAYS.

&&

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 100 AM CDT FOR
SOUTH CENTRAL AND SOUTHEASTERN NORTH DAKOTA.

LAT...LON 4663 9917 4663 9968 4732 9951 4733 9883
TIME...MOT...LOC 2341Z 212DEG 18KT 4694 9941 4670 9954

HAMILTON
Special weather statement, May 22, 6:57 PM CDT, 38 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BISMARCK ND
657 PM CDT SUN MAY 22 2016

NDZ046-047-050-230045-
MCINTOSH-LOGAN-EMMONS-
657 PM CDT SUN MAY 22 2016

...AN AREA OF STRONG THUNDERSTORMS WILL AFFECT LOGAN...WESTERN
MCINTOSH AND SOUTHEASTERN EMMONS COUNTIES UNTIL 745 PM CDT...

AT 655 PM CDT...STRONG THUNDERSTORMS WERE CLUSTERED FROM NEAR HAGUE
AND ZEELAND NORTHEAST TO WISHEK AND INTO CENTRAL LOGAN COUNTY NEAR
BURNSTAD. THE STORMS WERE MOVING NORTH AT 30 MPH.

WINDS GUSTS TO 40 MPH AND NICKEL SIZE HAIL ARE POSSIBLE WITH THESE
STORMS.

LOCATIONS IMPACTED INCLUDE...
NAPOLEON...WISHEK...ZEELAND...LEHR...HAGUE...WESTFIELD...
BEAVER LAKE STATE PARK...HULL...BURNSTAD...GREEN LAKE AND DANZIG.

VERY HEAVY RAINFALL IS ALSO OCCURRING WITH THESE STORMS...AND MAY
CAUSE LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THESE STORMS.
LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

LAT...LON 4663 9967 4663 9918 4644 9918 4594 9968
      4594 10031
TIME...MOT...LOC 2355Z 200DEG 24KT 4609 9985

CJS/KS

The office that day

Everything else NWS Bismarck, ND issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 22, 7:47 PM CDTSpecial Weather StatementBISLogan, McIntosh43 min
May 22, 8:00 PM CDTSpecial Weather StatementBISMcLean30 min
May 22, 8:17 PM CDTSpecial Weather StatementBISFoster, Stutsman43 min
May 22, 8:32 PM CDTSpecial Weather StatementBISLaMoure, McIntosh43 min
May 22, 8:48 PM CDTSevere Thunderstorm WarningBISStutsman57 min
May 22, 9:10 PM CDTSpecial Weather StatementBISMcLean50 min
May 22, 9:31 PM CDTSpecial Weather StatementBISDickey, LaMoure44 min
May 22, 9:41 PM CDTSpecial Weather StatementBISBurleigh34 min
May 22, 9:55 PM CDTSpecial Weather StatementBISSheridan65 min
May 22, 11:16 PM CDTSevere Thunderstorm WarningBISWells44 min
May 23, 6:02 PM CDTSpecial Weather StatementBISAdams, Dunn, Grant, Hettinger, Mercer, Stark58 min

Nearby

Severe Thunderstorm Warnings in North Dakota, 2016Every severe thunderstorm warning in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.